MAUDE Adverse Event Report: ENCORE MEDICAL L. P. DJO ACETABULAR SYSTEM; EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 54MM

ENCORE MEDICAL L. P. DJO ACETABULAR SYSTEM; EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 54MM
Model Number 940-02-54G
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Complaint - due to shell not seating properly.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as shell not seating properly.The previous surgery and the surgery detailed in this event occurred was unknown.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were returned and examined, it showed residual bone which prevented dimensional inspection.Examination of the returned devices : item : 940-02-54g - it was reported, "i looked at the returned parts on friday and the 940-02-54g cup still has the dome peg remnant present.The dome peg should be machined away flush with the coating so a step was missed.The rep said the clustercup was being returned because "the cluster cup was from a case where one of the solid cups wasn't getting any bite.He switched to a cluster but ended up having to ream up to a bigger size." they did not notice the dome pegremnant so we didn't know about this until we got the parts back friday.Item : 940-01-54g - they were too tight even after reaming line-to-line.These were solid back cups and when he (the surgeon) switched to a cluster hole cup they seated properly.He mentioned these patients had been older females withrelatively poor bone quality.He is asking us to reinspect the cups to check coating thickness.A review of the device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.All items in the lot were reported to meet design, fit, and functional requirements.The devices were verified to have gone through an acceptable sterilization process and were within expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no other occurrences of the reported issues.Additional reportind on this item will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as shell not seating properly.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were returned and examined, it showed residual bone which prevented dimensional inspection.Examination of the returned devices: item: 940-02-54g: it was reported, "i looked at the returned parts on friday and the 940-02-54g cup still has the dome peg remnant present.The dome peg should be machined away flush with the coating so a step was missed.The rep said the clustercup was being returned because "the cluster cup was from a case where one of the solid cups wasn't getting any bite.He switched to a cluster but ended up having to ream up to a bigger size." they did not notice the dome pegremnant so we didn't know about this until we got the parts back.Item: 940-01-54g: they were too tight even after reaming line-to-line.These were solid back cups and when the surgeon switched to a cluster hole cup they seated properly.He mentioned these patients had been older females with relatively poor bone quality.He is asking us to reinspect the cups to check coating thickness.A review of the device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.All items in the lot were reported to meet design, fit, and functional requirements.The devices were verified to have gone through an acceptable sterilization process and were within expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no other occurrences of the reported issues.Additional reportind on this item will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
DJO ACETABULAR SYSTEM
Common Device Name
EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 54MM
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd
austin, tx
MDR Report Key10485432
Report Number1644408-2020-00836
Device Sequence Number14417989
Product Code LPH
UDI-Device Identifier00190446311577
UDI-Public(01)00190446311577
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2026
Device Model Number940-02-54G
Device Catalogue Number940-02-54G
Device Lot Number801Z1036
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer12/15/2020
12/15/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date01/15/2021
02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
940-01-54G, LOT 786Z1003
Outcome Attributed to Adverse Event Required Intervention;